MAUDE Adverse Event Report: ZIMMER GMBH BLUNT TIP SCREW, ÿ 4X52MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

ZIMMER GMBH BLUNT TIP SCREW, ÿ 4X52MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number N/A
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/30/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had a shoulder surgery, and approximately 6 months later a revision surgery was done due to the screw loosening and unscrewing.The anterior oblique was also loose but did not unscrewed like the transverse one.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: 47-2486-050-40 3068483 blunt tip screw 4x50mm; 47-2488-000-04 3008331 ann washer small; 47-2486-052-40 3024745 blunt tip screw 4x52mm; 47-2496-260-07 3008140 ann proximal humerus, right 7x260mm.Source: foreign ¿belgium.Multiple mdr reports were filed for this event, please see associated reports: 0009613350 - 2022 - 00382, 0009613350 - 2022 - 00384 and 0009613350 - 2022 - 00387.An investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
The following sections were updated: b4, b5, d9, g3, g6, h1, h2, h3, h6, h10.Two of the complained blunt tip screws (52mm and 50mm) as well as a washer were returned for examination.Multiple scratches and signs of wear can be seen on both the screws and the washer.Additionally, the 52mm blunt tip screw shows signs of thread stripping, and the 50mm blunt tip screw has damaged threads.Both of these phenomena are indications of screw migration.Review of the device history records identified no deviations or anomalies during manufacturing.Devices are used for treatment.Based on the investigation it could be assumed that further possible contributing factors to the migration of the screw might be multifactorial related to either patient condition, behaviour or implantation procedure.If and to what extent any of these aspects may have influenced the migration of the screw remains unknown.The investigation also considered whether the design limitation of the corelock mechanism could be a potential contributing factor.However, further biomechanical testing identified that the product performance is in an acceptable range in comparison with legally marketed similar devices.In conclusion, as the cause may be multifactorial an exact root cause could not be identified for the migration of the screw.

Brand Name
BLUNT TIP SCREW, ÿ 4X52MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key15093225
Report Number0009613350-2022-00381
Device Sequence Number3978190
Product Code HSB
UDI-Device Identifier00889024505506
UDI-Public(01)00889024505506(17)250531(10)3024745
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K181827
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberN/A
Device Catalogue Number47-2486-052-40
Device Lot Number3024745
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2022
Supplement Date Received by Manufacturer10/20/2022
Initial Report FDA Received Date07/25/2022
Supplement Report FDA Received Date11/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown